Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 183, NWS St. Louis, MO

December 1, 2015Adams County, Illinois; Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 1, 2015, 8:52 PM CST for Adams County, Illinois; Marion County, Missouri. It took effect at Dec 2, 2015, 12:00 AM CST. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2015, 8:52 PM CST (02:52 UTC)
In effect from
Dec 2, 2015, 12:00 AM CST
Expired
Dec 4, 2015, 12:00 PM CST
In force
60 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Adams County, IL, Marion County, MO

The radar

The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Quincy (UINI2).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WGUS43 KLSX 020252
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CST TUE DEC 1 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri and Illinois... 


  Mississippi River at 
  
      Quincy 
  

.This Flood Warning is a result of heavy rainfall over the Thanksgiving
holiday weekend...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC001-MOC127-030252-
/O.NEW.KLSX.FL.W.0183.151202T0600Z-151204T1800Z/
/UINI2.1.ER.151202T0600Z.151202T1200Z.151203T1800Z.NO/
852 PM CST TUE DEC 1 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Mississippi River at Quincy
* From late tonight to Thursday afternoon.
* At 8:15 PM Tuesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late tonight and crest 
  near 17.1 feet Wednesday morning. 
* Impact:  At 17.0 feet...Urban damage begins at Quincy.  Railroad 
  line 6 miles West of Quincy begins to flood.  Minor flooding 
  begins.
&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/02  12/03  12/04  12/05  12/06

Mississippi River 
  Quincy          17.0   16.89      17.1   17.1   16.7   16.1   15.6


&&


LAT...LON 4003 9153 4003 9140 3991 9140 3991 9152




$$
2 follow-up statements
657 
WGUS83 KLSX 021647
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 AM CST WED DEC 2 2015

...The flood warning continues for the following river in Illinois
and Missouri...


  Mississippi River at
  
    Canton LD20
    Quincy
    Hannibal
    Saverton LD22
    Louisiana
    Clarksville LD2
    Winfield LD25
    Grafton
    Chester
    

.This Flood Warning is a result of the rain that fell during the
last 5 days of November...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC001-MOC111-031647-
/O.EXT.KLSX.FL.W.0180.000000T0000Z-151204T1200Z/
/CANM7.1.ER.151201T0500Z.151202T1400Z.151203T1200Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Canton LD20
* until Thursday night.
* At 10 AM Wednesday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to fall below flood stage Thursday.
* Impact: At 14.0 feet...Both banks begin to overflow.  Minor damages
  begin.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Canton LD20     14.0   14.34      14.0   13.7   13.1   12.6   12.1

&&

LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153

$$

ILC001-MOC127-031646-
/O.EXT.KLSX.FL.W.0183.000000T0000Z-151203T1800Z/
/UINI2.1.ER.151202T0855Z.151202T1445Z.151202T1800Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Quincy
* until this evening.
* At 9:15 AM Wednesday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* The river is currently cresting and is forecast to fall below flood
  stage this afternoon.
* Impact: At 17.0 feet...Urban damage begins at Quincy. Railroad line
  6 miles West of Quincy begins to flood. Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Quincy          17.0   17.02      16.7   16.3   15.9   15.5   15.2

&&

LAT...LON 4003 9153 4003 9140 3991 9140 3991 9152

$$

ILC149-MOC127-031646-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-151206T1500Z/
/HNNM7.1.ER.151128T1737Z.151202T1445Z.151205T1500Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Hannibal
* until Saturday evening.
* At 9:15 AM Wednesday the stage was 17.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is currently cresting and is forecast to fall below flood
  stage Saturday.
* Impact: At 18.0 feet...Gate wells are shut down to prevent the sewers
  from backing up. Also at this level pumps are set to   standby.
* Impact:  At 17.0 feet...John Hay Recreation Area on east side (inside
  the Illinois Sny Levee) begins flooding.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Hannibal        16.0   17.59      17.3   16.7   16.1   15.6   15.3

&&

LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135

$$

ILC149-MOC173-031646-
/O.EXT.KLSX.FL.W.0181.000000T0000Z-151205T0000Z/
/SVRM7.1.ER.151201T0800Z.151202T1400Z.151204T0000Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Saverton LD22
* until Friday morning.
* At 8 AM Wednesday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 16.5 feet this afternoon and fall
  below flood stage Thursday evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Saverton LD22   16.0   16.48      16.3   15.7   15.0   14.4   13.7

&&

LAT...LON 3967 9135 3974 9121 3970 9114 3952 9097 3945 9111                       

$$

ILC149-MOC163-031646-
/O.EXT.KLSX.FL.W.0166.000000T0000Z-151206T1800Z/
/LUSM7.1.ER.151129T0315Z.151203T0000Z.151205T1800Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Louisiana
* until Saturday evening.
* At 10 AM Wednesday the stage was 16.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 16.7 feet this evening and fall
  below flood stage Saturday.
* Impact: At 17.0 feet...The parking area at the boat house floods.
* Impact: At 15.0 feet...Damage begins in unprotected areas.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Louisiana       15.0   16.63      16.5   15.9   15.2   14.6   14.0

&&

LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097

$$

ILC013-MOC163-031646-
/O.CON.KLSX.FL.W.0167.000000T0000Z-151207T0000Z/
/CLKM7.1.ER.000000T0000Z.151203T0000Z.151206T0000Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Clarksville LD24
* until Sunday morning.
* At 10 AM Wednesday the stage was 27.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 27.1 feet this evening and fall
  below flood stage Saturday evening.
* Impact: At 27.2 feet...Silo Park just northwest of Clarksville off 
  Highway 79 begins flooding.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Clarksville LD  25.0   26.98      26.9   26.3   25.4   24.6   23.9

&&

LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071 3922 9081                       

$$

ILC013-MOC113-031646-
/O.EXT.KLSX.FL.W.0175.000000T0000Z-151206T1800Z/
/CAGM7.1.ER.151130T2020Z.151203T1800Z.151205T1800Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Winfield LD25
* until Saturday evening.
* At 10 AM Wednesday the stage was 26.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 26.9 feet by Thursday evening and
  fall below flood stage Saturday afternoon.
* Impact: At 26.0 feet...Flood Stage. Highway B in eastern St. Charles
  County floods near the Dardenne Creek bridge.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Winfield LD25   26.0   26.40      26.8   26.8   26.2   25.4   24.6

&&

LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057 3887 9074                       

$$

ILC083-MOC183-031646-
/O.CON.KLSX.FL.W.0178.000000T0000Z-151207T1800Z/
/GRFI2.1.ER.151130T0715Z.151203T1800Z.151206T1800Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Grafton
* until Sunday evening.
* At 10 AM Wednesday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 19.2 feet Thursday night and fall
  below flood stage Sunday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Grafton         18.0   18.98      19.1   19.2   19.0   18.3   17.4

&&

LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028 3882 9048                       

$$

ILC077-157-MOC157-186-031646-
/O.EXT.KLSX.FL.W.0176.000000T0000Z-151208T0600Z/
/CHSI2.1.ER.151130T2210Z.151204T0600Z.151207T0600Z.NO/
1047 AM CST WED DEC 2 2015

The Flood Warning continues for
  the Mississippi River at Chester
* until Monday morning.
* At 10 AM Wednesday the stage was 28.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 28.6 feet Friday morning and fall
  below flood stage Sunday night.
* Impact: At 28.0 feet...Unleveed islands near Chester and the prison
  farm floods.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Chester         27.0   28.28      28.4   28.6   28.2   27.6   26.7

&&

LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959 3787 9003                       

$$
278 
WGUS83 KLSX 030229
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CST WED DEC 2 2015

...The flood warning is cancelled for the following river in 
Missouri and Illinois...

 
  Mississippi River at 
  
      Quincy 
  

.This will be the final statement for this flooding event...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC001-MOC127-030259-
/O.CAN.KLSX.FL.W.0183.000000T0000Z-151203T1800Z/
/UINI2.1.ER.151202T0855Z.151202T1445Z.151202T1930Z.NO/
829 PM CST WED DEC 2 2015

The Flood Warning is cancelled for
  The Mississippi River at Quincy.
* At 7:15 PM Wednesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 1:30 PM Wednesday.
* The river is forecast to continue to fall to near 16.3 feet Friday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Mississippi River 
  Quincy          17.0   16.88      16.7   16.3   15.8   15.5   15.2


&&


LAT...LON 4003 9153 4003 9140 3991 9140 3991 9152




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:52 PM CST, 3 hours earlier.

Area forecast discussion, Dec 1, 5:52 PM CST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CST TUE DEC 1 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 255 PM CST Tue Dec 1 2015

Very little change to the previous forecast other than to expand
flurries mention thru early Wednesday morning into the I-70
corridor, and extend in time Wednesday afternoon for the IL counties
to account for a second strong vorticity lobe swinging thru.

A cold front will move thru tonight and will initially bring with it
increasing clouds from the northwest, including a field of low
clouds late.  Of more interest is in addition there will be a strong
upper level disturbance rotating around the southern periphery of
the still wound-up storm system to our north that will track thru
much of our northern and central CWA later tonight and early
Wednesday morning.  Current radar imagery already shows plenty of
radar echo associated with this feature.  While the column will be
rather dry overall, the forcing/upper level support provided by this
feature along with cyclonic flow at the low levels and the likely
presence of a field of low clouds should at least provide the setup
for a seeder-feeder and the threat for falling pcpn from this. Dry
air remains an issue that will probably limit or prevent anything
measurable for most areas although isolated pockets of measurable
could still happen where everything lines up just right and will
almost need to be nowcasted later tonight when its evolution can be
better handled.  Models continue to show the first strong vort lobe
rotating further south than 24hrs ago and have expanded the pcpn
mention southward as a result...into the I-70 corridor.  Pcpn-types
later this evening, overnight, and Wednesday morning should be
predominantly snow.  Boundary layer temps should warm sufficiently
Wednesday afternoon to have the second round of pcpn for IL mix with
and/or change to liquid sprinkles.

Leaned toward the higher MOS temps for nighttime mins tonight, and
lower MOS temps for daytime maxes on Wednesday for most locales.

TES

.LONG TERM:  (Wednesday through Next Tuesday)
Issued at 255 PM CST Tue Dec 1 2015

An extended period of above average temps during this period
still looks likely, with above average h500 heights aloft and
predominantly southerly flow at the surface. The warmest day
continues to look to be Saturday, where if the flow were more
southwesterly, would be more aggressive with the warmup into the
low 60s. But with a slight easterly component to the wind that
day, kept the forecast in the mid-upper 50s instead.

The only two items of interest this period are handling of a ridge-
runner shortwave that will zip into the central CONUS by Thursday,
but with a maintenance of a dry column, and the better forcing now
expected to remain south and west from this system, kept a dry
forecast for our area.

The other item is the strong Pacific storm system that now looks to
be better attached to the main flow than it was depicted 24hrs ago.
This could result in a faster onset, briefer impact, and less
ability to tap into Gulf of Mexico moisture in an otherwise still
dry column.  PoPs have been reduced to slight and low chance
categories but continue to be advertised for Monday at this time.
Sure there will be further adjustments with this system, but temps
will be too warm for anything but liquid with this.

TES

&&

.AVIATION:  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 532 PM CST Tue Dec 1 2015

Large area of clouds across northern and western Missouri will
move southeastward tonight into the terminals. While still expect
the ceilings to be VFR at KUIN and KCOU, they should eventually
fall into high MVFR range overnight into Wednesday. Farther
southeast, the ceilings at the St. Louis metro TAF sites will
either be low VFR or high MVFR overnight through tomorrow
afternoon before clearing begins. Light south to southwest winds
will veer westerly tonight and become gusty on Wednesday.

Specifics for KSTL:

Low VFR or high MVFR ceilings will move into the terminal
overnight and remain through most of the day tomorrow before
clearing out during the afternoon. Current light southerly wind
will veer westerly tonight and become gusty on Wednesday morning.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 1, 3:00 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CST TUE DEC 1 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
300 PM CST TUE DEC 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

Nearby

River Flood Warnings in Illinois, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.